# SDR 97ZZZX4625

- Difficulty date: October 2, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7342K
- Make and model: Cessna R172K
- Aircraft serial: R1722060
- Engine: Cont IO360K
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Fractured
- Location: Nr 2 Cyl Base
- Part time: 3,392 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LT CRANKCASE BROKE OFF AT THE TOP SIDE AT THE PERIMETER OF NR 2 CYLINDER BASE.  SUSPECT CAUSE, FAILURE OF FWD THROUGH-BOLT NUT OR THREADS OR POSSIBLE INTERNAL FLAW IN CRANKCASE HALF.
